MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539270
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Stretched (1601); Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used in the common bile duct for stones during an endoscopic retrograde biliary drainage (erbd) procedure performed on (b)(6) 2025.During the procedure, the stent could not be deployed.The procedure was completed with another of the same device.There were no patient complications as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.Note: a photo of the device was provided and it can be observed that the guide catheter was detached, there are some kinks and an accordion like part of the guide catheter which seemed to be stretched.In addition, the push catheter was broken.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.Imdrf device code a0401 captures the reportable event of push catheter break.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.Imdrf device code a0401 captures the reportable event of push catheter break.Block h11: investigation results the flexima biliary stent was received for analysis.The customer provided a picture in which the guide catheter appears broken and stretched, and the push catheter appears broken.The device label information was also visible in the image.Upon inspection of the returned device, the guide catheter was found to be broken, stretched, buckled, and kinked.The push catheter was observed to be broken, with the suture hole torn.The suture did not return, as it had detached.No other problems with the device were noted.Product analysis confirmed the reported events of stent failure to deploy, catheter guide break, catheter guide kinked, catheter guide stretched and push catheter break.These issues could have occurred if the device experienced resistance or pressure during the attempted stent deployment, possibly due to the physician's technique or procedural tortuosity.It is most likely that the device was unable to deploy the stent as expected, causing pressure on the push catheter suture hole.This pressure may have resulted in the suture hole tearing.Once torn, the suture was likely unable to move freely within the suture hole, preventing proper stent deployment.There is also a possibility that the same force applied during deployment caused both the stent suture hole and the push catheter suture hole to tear, ultimately leading to suture detachment.Additionally, the push catheter was found to be broken.Procedural factors such as device handling and the amount of force applied during deployment may have contributed to the damage observed in the push catheter.The guide catheter was returned kinked, detached, stretched, and buckled.This damage most likely occurred as a result of excessive pulling force.Procedural tortuosity may have placed the device in a position where withdrawing the guide catheter required more force than typical, resulting in the observed damage.Therefore, the most probable root cause of this complaint is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on the event.

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24066566
Report Number3005099803-2026-00199
Device Sequence Number21403132
Product Code FGE
UDI-Device Identifier08714729162582
UDI-Public(01)08714729162582(17)260815(10)32231635
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2026
Device Model NumberM00539270
Device Catalogue NumberM00539270
Device Lot Number0032231635
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale